Get your Health question answered in 3 easy steps

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from IBS, abdominal pain and frequent urination. Proper medication?

Answered by
Dr.
Dr. Radhakrishna Patta

Gastroenterologist, Surgical

Practicing since :1986

Answered : 38 Questions

default
Posted on Thu, 20 Dec 2012 in Abdominal Pain
Question: I have been suffering from IBS (Irritable Bowel Syndrome) problem from 4 years now (2008-2010 and now again in 2012).
I am suffering from pain in my right abdomen (lower side) with constipated motions. This pain also radiates to my right leg and back sometimes (especially while applying pressure to evacuate). I also feel an urge to evacuate after having meals. Frequency is more than thrice a day. I feel less energetic and lethargic. And I also feel frequent urination.
Occasionally, feel bloated and acidity. The problems have resurfaced after I underwent an appendicitis surgery in Aug 2012.

I took allopathic medicines in 2008 and by taking heavy doses of anti-spasmodics, antidepressants and other medicines over a year, the problems got subsided but the same problems have reoccurred now and posing numerous problems in my personal as well as professional life. I have also undergone alternative therapies (ayurvedic and herbal treatments) but didn't help much. I have been taking care of my diet as various doctors said IBS is aggravated due to imbalanced and gas-producing foods....

I only get temporary relief and the problems reoccur if I stop medications. I have also felt the problem
increases (pain as well as constipation) when i masturbate.

Please help me out as it has been a harrowing experience as I have taken so many tests (all are normal), consulting numerous doctors without any effective results and it is really depressing sometimes.
doctor
Answered by Dr. Radhakrishna Patta 32 minutes later
Hi XXXXXXX
Thanks for writing to us.
I have gone through your question in detail and pondered over it.
From the symptoms you've mentioned which seem to have responded to some anti-spasmodics and anti-depressants and with all the various tests did not reveal anything abnormal, you seem to definitely suffering from irritable bowel syndrome. This condition is not something uncommon and seen in a large number of youngsters especially working in competitive professions and trying to XXXXXXX deadlines.
This is the way the digestive system responds to stress. The mainstay of treatment is of course addressing the factors causing stress. A change of place of stay or work, to address any adjustment problems with colleagues, kith and kin etc. will help. Finally a small dose of anti-spasmodics and anti-depressants for a long period of time will be helpful.
Let me know if you have any more questions
Regards

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Radhakrishna Patta 32 minutes later
Thank you Dr. XXXXXXX Patta for your reply.

Can you let me know which medicines are preferred in such conditions?
And what about diet-maintenance?

As I am on some herbal medicines, I am advised not to take allopathic medicines for the same. Should i stop herbal medicines or can i continue both together?

Is it advisable to undergo other healing processes like panchakarma to get help? If yes could you prefer such certified centers in Mumbai?
doctor
Answered by Dr. Radhakrishna Patta 8 hours later
Hi XXXXXXX
Thanks for writing back.
Drugs that are likely to help are tab.Rifaximin, tab.Meberverine and tab. chlordiazepoxide and clidinium.
Now I suggest you discontinue herbal medications while on allopathic medication. Panchakarma may help. I have no idea of such centers in Mumbai. You need to google and see.

Regards
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Radhakrishna Patta 2 days later
Hello Doctor,

I have following queries:
What should be the dosages of these medicines? And how long would I have to take these medicines and when can I stop consuming them?
And any care to be taken of diet?
doctor
Answered by Dr. Radhakrishna Patta 12 hours later
Dear XXXXXXX

Though the doses are not fixed. They are tailor made according to the social circumstances and the physical weight. I would like you to get it dispensed after prescription from a gastroenterologist. This mode of prescribing is not healthy for you as you got to follow up with your doctor again as these are long term problems.

Hope you understand my limitations.

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Radhakrishna Patta 13 hours later
Yes, I can understand the limitations.

Thanks for you continuous review and advises.
doctor
Answered by Dr. Radhakrishna Patta 12 hours later
Thank you too XXXXXXX

I wish you good health.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Back pain

doctor1 MD

Hi, I have been having trouble with my bowels for years, and I have seen many specialists. The only thing that was ever found is a non-specific colitis a year ago. However, I keep on having lots of nagging pain on my left side, and some days an intense shooting pain in the back, in the area of my kidneys. Do you have any idea what this could be?

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

I am 43 years of age, 145lbs, I have had back pain for 3 days. The doc said I had blood in my urine but no bacteria, so she is treating it as a UTI. I have had many of UTI's and never hurt this bad so I started straining my urine. I have a skin (fleshy substance) in my urine. What is it?

doctor1 MD

In a recent medical exam, my BP was 142/92 and my pulse rate was 63. My SpO2 was measured twice (three minutes apart) and went from 96% to 93%. I had no medical history to report to the doctor. I was basically starting fresh with my healthcare. She said my vitals were normal and stable. She said my BP was likely due to my back pain (that led to the visit in the first place). But if my pressure was high, why was my rate low?? And, what is the significance of the drop in SpO2? Thanks.

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?